Course Schedule

Pre-conference clinical course

To register for this pre-conference event, please ensure you select the "SOSORT Pre-conference clinical course" option during registration.

This event is an Accredited Group Learning Activity (Section 1) as defined by the Maintenance of Certification program of The Royal College of Physicians and Surgeons of Canada, and approved by the University of Calgary Office of Continuing Medical Education and Professional Development. Participants can claim up to a maximum of 5.5 study credits.

Tuesday, May 24, 2016
8:00 to 8:05 am Opening remarks
Eric Parent
Presentations (followed by a 4 minutes discussion)
8:05 to 8:29 am A concise approach to Scoliogeny (20 min)
Theodoros Grivas
8:29 to 8:48 am Early Onset Scoliosis: diagnosis, prognosis and management (15 min)
Tomasz Kotwicki
8:48 to 9:07 am Signs and symptoms of AIS later in adult life (15 min)
Fabio Zaina
9:07 to 9:31 am 3D nature of idiopathic scoliosis: implications in non-surgical treatment (20 min)
Jean-Claude De Mauroy
9:31 to 9:50 am Idiopathic scoliosis: Classifications used in non-surgical treatment (frontal and sagittal plane) (15 min)
Manuel Rigo
9:50 to 10:20 am Coffee break
10:20 to 10:39 am Non-invasive methods to measure back asymmetry in idiopathic scoliosis (15 min)
Patrick Knott
10:39 to 10:53 am The patient's perspective (10 min)
Joe O'Brien
10:53 to 11:07 am Power of Peer Support: Straight Path to Empowerment with the Curvy Girls (10 min)
Gillian Newman
11:07 to 11:21 am Physiotherapeutic Scoliosis Specific Exercises (PSSE): Definition and Goals (10 min)
Josette Bettany-Saltikov
11:21 to 11:35 am Indications for PSSE in Idiopathic Scoliosis according to the SOSORT Guidelines (10 min)
Eric Parent
11:35 to 11:49 am Indications for Bracing in Idiopathic Scoliosis according to the SOSORT Guidelines (10 min)
Sabrina Donzelli
12:00 to 1:00 pm Lunch
Session A: Physiotherapy and Rehabilitation
1:00 to 1:45 pm Description of the most representative Physiotherapeutic Scoliosis-specific Exercises schools (45 min)
Hagit Berdishevsky
1:45 to 2:00 pm Results of Physiotherapeutic Scoliosis-specific Exercises according to Evidence Based Medicine (15 min)
Sanja Schreiber
2:00 to 2:30 pm Coffee break
2:30 to 2:35 pm Opening remarks
Chairs: Sanja Schreiber & Cindy Marti
2:35 to 2:45 pm SEAS school
Michele Romano
2:45 to 2:55 pm BSPTS school
Andrea Lebel
2:55 to 3:05 pm Lyon school
Jean Claude deMauroy
3:05 to 3:15 pm Side-shift school
Tony Betts
3:15 to 3:25 pm DOBOMED school
Joanna Dzierzega
3:25 to 3:35 pm Schroth Asklepios school
Nikola Jevtic
3:35 to 4:00 pm Panel Discussion
Session B: Brace Concepts
1:00 to 1:45 pm Description of the most representative brace concepts
Luke Stikeleather
1:45 to 2:00 pm Results of bracing according to EBM
Nigel Price
2:00 to 2:30 pm Coffee break
2:30 to 4:00 pm Case presentations and discussion
Chair: Tomasz Kotwicki

NOTE for afternoon case presentations in both sessions:

  • The Chair will propose a case presentation. The participants will be asked to send presentations for each case discussed (similar to the ones proposed by the Chair). The Chair will select one case per concept.
  • Candidate speakers for Session A to be confirmed: Representatives of the Physiotherapy Schools with published evidence of effectiveness.
  • Candidate speakers for Session B to be confirmed: Representatives of the Bracing approaches with published or having presented evidence of effectiveness at SOSORT.